Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair Loss - Most Likely Culprit D4T or Sustiva
Aug 25, 2000

I know you may not really be able to answer this question - but here goes anyway.

I was previously on a comb including D4T & Sustiva - hair loss (scalp) within 3-4 wks of starting comb - achieved good results u/det rising CD4's

Had a long drug holiday - hair loss stopped straight away, and lost hair came back.

Started on new comb including D4T and Sustiva - hairloss (scalp) started again after 3 weeks.

My doctor agrees that hairloss is not due to my hiv status - and believes also it is due to either D4T or Sustiva - as these are the only common drugs on both occassions.

As apperance is of vital importance to me in my work as a model(male), upon the last visit (as my results are very good again)- my doctor has agreed - upon next visit that I will switch one of them. She told me she would look up what she can, and I said I would do the same - so any best guesses as to the most likely culprit - D4T or Sustiva?.

I know there are no gurantees, as a drug I may change to may cause hairloss - but I will have to try as my job depends on it.

Thank

JJ

Response from Dr. Boyle

The literature does not indicate that there is any association of d4T with hair loss. Sustiva has been associated with alopecia (hair loss) in some patients, but that is very uncommon. We use these medications frequently and have not run into a problem with hair loss in any patients. I think your only alternative is to try one, probably with d4T going first, and see what happens. Brian Boyle, M.D., J.D.



Previous
HAART tx precipitates Fibromyalgia flare-up
Next
Anticort for the Treatment of HIV?!?!?! Your insight please.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement